Hi everyone. I’ve been lurking on the forums and learning from your stories and thought that I’d share my TRT journey in hopes that maybe it helps someone the way you all have helped me.
I’m a 40 y/o male that suffered from fatigue, depression, anxiety, achy joints, and low libido for 10 years. These things crept up very, very slowly, over those years. So slowly, I just attributed them to getting older. I now know that this was caused by a pituitary tumor. I was always tired and angry and complained constantly. One night in bed with my angel of a wife, I had ED. It CRUSHED her feelings. That was it!
(Weeks 1-4) The first date and the honeymoon…
Nov 2019, I walked in TRT clinic. I was 170 lbs at about 12% bodyfat. They asked me some questions, ran a rapid Total T test, and sent LH, FSH, PSA, and E2 off to LabCorp. Those all came back abysmally low three days later and PSA was unremarkable. The rapid Total T result, that day, was 144 ng/dL. They had me sign some papers and give them a credit card. Then, they gave me a shot of 400mg Test Cyp in my right butt cheek and put me on 160mg Test Cyp IM 1xweek, 1mg anastrozole the day after Test 1xweek, and 500IU HCG 2 days later 1xweek. Within hours, yes hours, I felt like Superman! I was hooked! The next month was incredible. Strength, energy, confidence, libido, skyrocketed. I felt the best I had ever felt in my life. Joint pain I had, for years, was gone. I remember waking up Thanksgiving morning and sneaking out of the house at dawn to go on a run through the woods. I came across a huge tree that had fallen in the path and been chopped up by someone and I decided to move all the huge pieces off the trail by tossing them around like the Hulk in a rage. It…felt…incredible. I will never forget that day. Libido was through the roof, too. This honeymoon was about a month long and then…
(Weeks 5-9) Hello side effects…
The first to show up was joint pain. My hips just started hurting all the time, then my back, then my shoulders, then my wrists.
Next was insomnia. I was waking after only about 5 hrs sleep each night and laying there tired, but wired, for 3 more hrs, every night. Sometimes I would use this time to go work out, sometimes I just laid there angry.
Then came the night sweats. I woke up with my side of the bed completely soaked every single night. And the sweat stank!.
Then came the headaches and the runny eyes. I woke up every morning with a headache and eye boogers.
Libido started to wane quite a bit, but was still decent.
I soldiered on and stuck to my protocol until my first follow up, at 9 weeks.
(Week 9) I think we should see other people…
My first, and last follow up with TRT clinic #1. I walked in at 187 pounds and around 12% bodyfat. They only ran another rapid Total T lab on me and it came back 716 ng/dL. This was at trough, right before my weekly shot. I told the doctor all the sides above and he said, “Hmm. Those aren’t something we normally see in TRT. Are you still taking our Anastrozole?” I answered yes, hung my head in disappointment, and asked if I should change anything. The doctor said that I could try stopping HCG and see if that helps. I agreed and politely asked for my meds for the remainder of our contract and left, resolved to take matters into my own hands. I started researching like a mad man. I’m talking 2am, wife asking, “Who’s that?” me saying, “Jake from TNation”, and her grabbing the keyboard typing, “What are you wearing Jake from TNation?”
The experiments begin…
Thanos: “You consider failure experience?”
Loki: “I consider experience, experience.”
(Week 10-13) Experiment #1. Up the dose. I wanted the honeymoon again. The only thing I changed was I increased the Test Cyp to 200mg 1xweek IM, kept the Anastrozle and HCG the same.
Every single time I took this 200mg dose, I got a huge high of energy, followed my red face and swelling all over, and a flabby chest, followed by a huge crash in energy, all on the day of the shot. And still experienced all the same sides as above and my appetite became almost insatiable. I started eating everything in sight. I endured this weekly roller coaster for a month and stopped. I could not take it any more.
(Week 14-17) Experiment #2. Split the dose. I decided I was an overresponder to everything and decided to continue all the meds, just spilt in two. E3.5D, I took 100mg Test IM, 250IU HCG, and .5 Anastrozole, all at once. This greatly reduced the severity of all the above side effects. They were all still there, but were at least reduced. Finally, I was on to something! At least I got a small high twice a week, joints felt a little better, and I wasn’t completely soaking my sheets at night and waking up with a pounding headache every day. Appetite was still through the roof and, by now, bodyfat started climbing. Two new side effects showed up during this time. I frequently got blurred vision and my mood got worse. I became tired and irritable again. I pressed on for a month, tried to wait it out, but my mood got worse and worse and was effecting my work and personal relationships. I caved and decided to make another change.
(Week 18-present) Experiment #3. Cut the crap. I decided to cut out the Anastrozole and HCG and go with only 100mg Test subQ E3.5D. I have read over and over that Anastrozole and HCG are no good and decided to try dropping them. I’ve also read a couple studies that subQ injections are equally effective and often preferred over IM. Honestly, I was getting real tired of poking my muscles every 3.5D. The first change I noticed is that joint paint slowly went away. Then, the night sweats, runny eyes, and headaches all went away. Insomnia is still there, so I am still very tired all the time now. More tired than before TRT. Not kidding. Libido comes and goes now. Also, the day after each injection, I my skin puffs up, I get man boobs and my muscles deflate (I lose 1/4 inch off my contracted upper arm measurement overnight). Strength gains in major compound lifts have stalled. I’ve been on this protocol for 5 weeks now and relapsed and took .5 Anastrozole on two separate occasions. Both times, my skin thinned out within hours, A-cup man boobs disappeared, and muscles became fuller, BUT, joint pain came back, and I became EXTREMELY irritable. I know I’m supposed to wait 6-8 weeks, but I can’t endure the sides on this protocol any more. I crave junk food 24/7, am getting fatter, am tired all the time, and I’ve stopped getting stronger.
I’m switching to a new clinic and just had labs drawn for them yesterday at LabCorp. Will post them, and my new protocol, right after I get them, in the next day or two.
I have learned a lot about how my body responds to TRT in these first 22 weeks, but nothing has felt good enough that I was willing to stick with it for more than a month or so. I’m going to keep experimenting until I find what makes me look and feel good. Thank you all for sharing your stories and ideas and I hope mine helps you in some way.
Stay tuned for labs, feedback from the doc, and the next steps…